Alert archive / Wyoming / Special Weather Statements in 2013
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 10, 2013, 2:21 PM MDT for Platte County, Wyoming. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 10, 2013, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:30 PM MDT | HAIL 0.5 | 8 N Chugwater, WY | PEA TO MARBLE SIZE HAIL AND VERY HEAVY RAIN. |
| Jul 10, 2:45 PM MDT | HAIL 0.5 | 8 N Chugwater, WY | NO HAIL LARGER THAN MARBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WWUS85 KCYS 102021
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 10 2013
WYZ106>108-102045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
221 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 245 PM MDT...
AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 8 MILES SOUTH OF WHEATLAND...
MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PLATTE AND WESTERN GOSHEN COUNTIES.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 60 AND
72.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4203 10450 4180 10452 4181 10502 4194 10504
4202 10473
TIME...MOT...LOC 2021Z 265DEG 15KT 4194 10490
$$
LIEBLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 11:49 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 10, 11:49 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1149 AM MDT WED JUL 10 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM MDT WED JUL 10 2013 GOES WATER VAPOR IMAGERY ANIMATION SHOWED A UPPER RIDGE AXIS FROM THE SOUTHERN HIGH PLAINS TO THE PACIFIC NORTHWEST. A TROUGH WAS PROGRESSING EAST TOWARD THE WESTERN GREAT LAKES. A SHORTWAVE RESPONSIBLE FOR YESTERDAYS CONVECTION WAS ENTERING THE LOWER MISSOURI VALLEY. THE REGIONAL SURFACE ANALYSIS DEPICTED A RIDGE OF HIGH PRESSURE OVER THE WESTERN DAKOTAS AND NEBRASKA. A WEAK FRONT EXTENDED FROM NORTHERN KANSAS THROUGH THE NORTHEAST CORNER OF COLORADO INTO SOUTHWEST WYOMING. LOW LEVEL EAST TO SOUTHEAST FLOW WAS ADVECTING 55-60 DEGREE DEW POINTS INTO WESTERN NEBRASKA AND PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING. WEAK ISENTROPIC LIFT OVER THIS SAME AREA WAS PRODUCING SCATTERED SHOWERS AND A FEW TSTORMS. THIS PRECIPITATION WILL LIKELY LINGER OVER THE WESTERN NEBRASKA PANHANDLE THIS MORNING. 3 AM TEMPERATURES WERE IN THE 50S AND 60S WITH VARIABLE WINDS OF 5 TO 15 MPH. THE 00Z NUMERICAL MODEL GUIDANCE TAKES THE UPPER RIDGE TO THE WEST EASTWARD TOWARD THE CWFA TODAY AND TONIGHT...WITH ITS AXIS OVER THE HIGH PLAINS BY THURSDAY AFTERNOON. THE HIGH PRESSURE RIDGE TO THE NORTHEAST TODAY MOVES SOUTHEAST TOWARD THE MIDWEST TONIGHT AND THURSDAY. THIS WILL MAINTAIN A GENERAL SOUTHEASTERLY LOW LEVEL FLOW. A PLUME OF GULF MOISTURE WILL ADVECT NORTH AND NORTHWEST INTO THE PLAINS WITH DEW POINTS OF 55 TO 60 DEGREES POOLING EAST OF THE LARAMIE RANGE TODAY. THE FRONT OVER SOUTHERN PARTS OF THE CWFA WILL BECOME ORIENTED NORTHWEST TO SOUTHEAST NEAR THE LARAMIE RANGE LATER TODAY. A PRONOUNCED THETA-E RIDGE WILL BE SITUATED OVER THE EASTERN PLAINS OF WYOMING AND COLORADO THIS AFTERNOON. TSTORMS WILL DEVELOP ALONG AND JUST EAST OF THE LARAMIE RANGE BY MID AFTERNOON /PEAK HEATING/. THESE STORMS WILL INTENSIFY AS THEY DRIFT EAST ONTO THE EASTERN PLAINS AND WESTERN PANHANDLE DURING THE LATE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND BOUNDARY LAYER MOISTURE WILL YIELD 1000-2000 J/KG MLCAPES. GOOD DIRECTIONAL /SELY LOW LEVEL TO WEST-NORTHWEST MID/UPPER LEVEL/ AND SPEED /40-50 KT/ SHEAR PROFILES FAVOR ORGANIZED TSTORMS WITH A FEW SUPERCELLS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL LINGER UNTIL LATE EVENING OVER THE WESTERN PANHANDLE...WITH THE SEVERE THREAT WANING AFTER SUNSET. 700MB TEMPERATURES WILL VARY FROM AROUND 11C WESTERN PANHANDLE TO 17C WEST OF THE LARAMIE RANGE. HIGH TEMPERATURES TODAY WILL BE IN THE 80S TO AROUND 90 LOWER ELEVATIONS...WITH UPPER 60S AND 70S FOR THE HIGH COUNTRY. IT WILL BE BREEZY AT TIMES OVER THE PLAINS WITH SOUTHEAST WINDS GUSTING TO 20 MPH. THURSDAY WILL FEATURE DRIER AND WARMER CONDITIONS AS THE UPPER RIDGE WILL BE DIRECTLY OVERHEAD. WARMER TEMPERATURES ALOFT WILL SUPPRESS TSTORM DEVELOPMENT. 700MB TEMPERATURES OF 17 TO 19C WILL PREVAIL... YIELDING HIGH TEMPERATURES IN THE 90S FOR LOWER ELEVATIONS. 70S AND 80S ARE FORECAST FOR THE MOUNTAINS AND HIGH VALLEYS. IT WILL BE BREEZY ONCE AGAIN...ESPECIALLY FOR THE PLAINS WITH SOUTHERLY WINDS GUSTING TO 25 MPH. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 330 AM MDT WED JUL 10 2013 THURSDAY NIGHT...RIDGE AXIS ALOFT MOVES FURTHER EASTWARD ONTO THE PLAINS STATES WITH THE SURFACE TROUGH ALSO MOVING EASTWARD INTO WESTERN NEBRASKA. FRIDAY...FLOW ALOFT WILL BE SOUTHWEST AND WITH ADEQUATE LOW AND MID LEVEL MOISTURE PRESENT...ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ON TAP...MOST NUMEROUS NEAR THE MOUNTAINS. SATURDAY THROUGH MONDAY...CONTINUED SOUTHWEST FLOW ALOFT. ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS EACH DAY WITH SUFFICIENT LOW AND MID LEVEL MOISTURE PRESENT...WITH STORMS MOST NUMEROUS NEAR THE MOUNTAINS DUE TO DIFFERENTIAL HEATING. TUESDAY...WITH STRENGTHENING RIDGING AND MORE LIMITED LOW AND MID LEVEL MOISTURE...THUNDERSTORM CHANCES AND AREAL COVERAGE WILL DWINDLE COMPARED TO THE PREVIOUS DAYS. && .AVIATION...(FOR THE 18Z TAF ISSUANCE) SKIES WILL BE MOSTLY CLEAR EARLY THIS AFTERNOON...AIDING TO TSTORM REDEVELOPMENT BETWEEN 18Z AND 21Z ALONG AND JUST EAST OF THE LARAMIE RANGE. TSTORMS WILL THEN MOVE EAST ONTO THE PLAINS...AND PERSIST UNTIL AROUND 03Z. STRONG WIND GUSTS...HAIL AND MODERATE TO SEVERE TURBULENCE WILL BE THE MAIN IMPACTS FROM THE STRONGER TSTORMS. ALSO...BRIEF MVFR TO IFR VISIBILITIES WILL BE POSSIBLE WITH HEAVY RAINFALL. && .FIRE WEATHER... ISSUED AT 237 AM MDT WED JUL 10 2013 FIRE WEATHER CONCERNS ALONG AND EAST OF THE LARAMIE RANGE WILL BE MINIMAL THE NEXT FEW DAYS WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. SOUTHEASTERLY WINDS WILL BE BREEZY AT TIMES IN THESE AREAS. THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE MODERATE TO LOCALLY Y HEAVY RAIN AND STRONG AND GUSTY WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WEST OF THE LARAMIE RANGE TODAY THROUGH THURSDAY. MINIMUM RELATIVE HUMIDITIES TODAY WILL RANGE FROM 10 TO 20 PERCENT...AND 8 TO 15 PERCENT THURSDAY. SOUTHWESTERLY WINDS WILL GUST AS HIGH AS 30 MPH AT TIMES. ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH GUSTY OUTFLOW WINDS AND LITTLE RAINFALL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...RUBIN AVIATION...TJT FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 10, 1:45 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT WED JUL 10 2013 WYZ101-103>106-109>116-111100- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 145 PM MDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE THIS AFTERNOON THEN END EARLY THIS EVENING. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-117>119-111100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 145 PM MDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE EAST AND SOUTHEAST INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT THOUGH AN ISOLATED BRIEF TORNADO IS POSSIBLE AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PLATTE... GOSHEN AND LARAMIE COUNTIES IN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jul 10, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 10 2013
WYZ106>108-102045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
221 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 245 PM MDT...
AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 8 MILES SOUTH OF WHEATLAND...
MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PLATTE AND WESTERN GOSHEN COUNTIES.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 60 AND
72.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4203 10450 4180 10452 4181 10502 4194 10504
4202 10473
TIME...MOT...LOC 2021Z 265DEG 15KT 4194 10490
LIEBLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:23 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jul 10, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 45 min |
| Jul 10, 2:37 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jul 10, 3:20 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Jul 10, 3:59 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 10, 4:34 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jul 10, 4:55 PM MDT | Special Weather Statement | CYS | Niobrara | 35 min |
| Jul 10, 5:34 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 10, 5:45 PM MDT | Special Weather Statement | CYS | Goshen | 45 min |
| Jul 9, 6:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 46 min |
| Jul 9, 7:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 60 min |
| Jul 9, 8:12 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 33 min |
| Jul 9, 8:17 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Jul 10, 4:36 AM MDT | Special Weather Statement | CYS | Scotts Bluff | 39 min |
| Jul 10, 5:19 PM MDT | Special Weather Statement | CYS | Sioux | 26 min |
| Jul 10, 5:39 PM MDT | Special Weather Statement | CYS | Kimball | 51 min |
Nearby
Special Weather Statements in Wyoming, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.